Delaware, 2010Damaging Wind in Delaware, November 17, 2010
November 17, 2010 · NWS PHI · 1 event in 1 county or zone
A squall line of strong to locally severe thunderstorms preceded a cold front and moved through Delaware during the early morning on the 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line of strong to locally severe thunderstorms preceded a cold front and moved through Delaware during the early morning on the 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 17, 2:03 AM EST, 26 minutes earlier.
Area forecast discussion, Nov 17, 2:03 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
203 AM EST WED NOV 17 2010
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER LAKE ERIE WILL REACH EASTERN
CANADA WEDNESDAY WHIPPING A COOL FRONT OFF OUR MID ATLANTIC COAST
AROUND DAYBREAK WEDNESDAY. BEHIND THE FRONT... HIGH PRESSURE WILL
BUILD INTO THE AREA WEDNESDAY AFTERNOON AND EVENING. A COLD FRONT
WILL CROSS THE AREA THURSDAY EVENING. HIGH PRESSURE WILL BECOME
NEARLY STATIONARY OVER THE SOUTHEAST UNITED STATES FRIDAY INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED NORTHWARD TO
INCLUDE PARTS OF EASTERN PENNSYLVANIA. STRONG FRONTAL/SYNOPTIC
FORCING HAS BEEN HELPING TO ORGANIZE A NARROW COLD FRONTAL
RAINBAND WITH LIGHTNING ON THE INCREASE AT TIMES. THERE HAS BEEN
SOME SMALL BOWING FEATURES EMBEDDED WITHIN THIS LINE WITH SOME
SURFACE GUSTS TO NEAR 40 KNOTS THUS FAR. THE CORRIDOR OF
INSTABILITY IS BEING PULLED NORTH AHEAD OF THIS LINE, HOWEVER
DRIER AIR MAY BEGIN TO UNDERCUT THIS LINE AS IT MOVES FARTHER
EASTWARD. THE MAIN THREAT IS DAMAGING WIND GUSTS GIVEN THE INTENSE
WIND FIELD ABOVE THE SURFACE, BUT STILL HAVE TO MONITOR FOR
POSSIBLY SOME STORM ROTATION GIVEN THE STRONG SHEAR IN PLACE
AHEAD OF THE FRONT. FARTHER SOUTH ACROSS THE DELMARVA, THE BOWING
SEGMENT THAT MOVED THROUGH THE WASHINGTON DC AREA HAS BROKEN UP
SOME, ALTHOUGH SOME UPDRAFTS ARE SHOWING SOME SIGNS OF
REORGANIZATION AND MAY TURN SEVERE. PRODUCTS HAVE BEEN UPDATED TO
INCLUDE THE EXPANDED SEVERE THUNDERSTORM WATCH HEADLINE AND ALSO
TO ADJUST TEMPERATURES AND POPS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
THE PRECIPITATION SHOULD END FAIRLY QUICKLY WITH THE PASSAGE OF THE
COLD FRONT AND DESCENDING AIR BEHIND THE STRONG SHORT WAVE THAT
PASSES CLOSE TO 1200 UTC WEDNESDAY. CLOUDINESS SHOULD DROP OFF
QUICKLY AS WELL...BUT MAY HOLD ON ACROSS THE HIGHER TERRAIN THE COLD
AIR ADVECTION DURING THE MORNING AND EARLY AFTERNOON HOURS.
THE MAIN CONCERN FOR WEDNESDAY WILL BE WINDS. MODEL SOUNDINGS SHOW
45 TO 50 KNOTS OF WIND AT THE TOP OF THE INCREASING MIXED LAYER...
MAINLY DURING THE AFTERNOON. THE BEST POTENTIAL FOR WIND ADVISORY
GUSTS WOULD BE IN THE HIGHER TERRAIN AND ACROSS NORTHERN AREAS.
BASED ON MODEL SOUNDINGS SHOWING 45 TO 55 KNOTS AT THE TOP OF THE
INVERSION ACROSS NORTHERN AND CENTRAL AREAS. THE BEST GRADIENT PICKS
UP RIGHT BEHIND THE COLD FRONT...WITH THE DEPTH OF THE MIXED LAYER
REACHING 4000 TO 5000 FEET DURING THE AFTERNOON. THIS WOULD ALLOW
ACCESS TO 50 KNOTS OF WIND...ESPECIALLY ACROSS THE HIGHER TERRAIN
AND NEAR THE COAST.
LOW LEVEL LAPSE RATES (TO THE TOP OF THE INVERSION) SHOULD BE NEARLY
ADIABATIC WITH MOSTLY SUNNY SKIES AND COLD AIR ADVECTION UNDERWAY.
BASED ON THIS...A WIND ADVISORY WILL BE ISSUED FOR WEDNESDAY INTO
WEDNESDAY EVENING FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA.
AGAIN...THE BEST CHANCE OF ADVISORY WIND GUSTS WOULD BE ACROSS THE
SOUTHERN POCONOS AND NORTHERN AREAS...WHERE THE BEST PRESSURE RISES
COINCIDE WITH THE BEST GRADIENT.
HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AS
THE WARM COLUMN MIXES DOWN AHEAD OF THE COLD AIR ADVECTION AND WARMS
MOST PLACES INTO THE 60S. WHILE TEMPERATURES MAY FALL IN THE
AFTERNOON ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON...STEADY
TEMPERATES ARE MORE LIKELY ELSEWHERE.
WINDS MAY REMAIN UP FOR A TIME WEDNESDAY EVENING AS THE COLD AIR
ADVECTION CONTINUES AND THE DEPTH OF THE MIXED LAYER REMAINS FAIRLY
HIGH. NOT MUCH IN THE WAY OF SENSIBLE WEATHER WITH LOWS BASED MAINLY
ON THE MOS BLEND.
THE NEXT SHORT WAVE IN THE NORTHERN FLOW COMES ACROSS THE FORECAST
AREA DURING LATE AFTERNOON AND EARLY EVENING THURSDAY. MID LEVEL
TEMPERATURES DROP TO NEAR MINUS 29 CELSIUS DURING THE LATE AFTERNOON
AND EARLY EVENING...PROMPTING DECENT VERTICAL VELOCITY. BASED ON THE
TIMING OF THE SHORT WAVE PASSAGE...FOR NOW WILL CARRY A MENTION OF
PRECIPITATION ACROSS THE HIGHER TERRAIN (AND MAINLY NORTH AND WEST
OF THE I 95 CORRIDOR) FOR THURSDAY AFTERNOON AND EVENING.
AFTER THE SHORT WAVE PASSES THURSDAY NIGHT...COLDER TEMPERATURES
WITH GENERALLY FAIR CONDITIONS FOR FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FAIR WEATHER WILL BE ACROSS THE MIDDLE ATLANTIC REGION THIS WEEKEND
AS A SURFACE HIGH PRESSURE SYSTEM WILL BE IN CONTROL OF THE WEATHER.
A LOW WILL BE MOVING BY ACROSS SOUTHERN CANADA...SO A WARM SW FLOW
WILL BE ACROSS THE REGION. TEMPERATURES WILL BE AT OR A LITTLE ABOVE
NORMAL FRI NIGHT INTO SUN. HIGH TEMPERATURES WILL MOSTLY BE IN THE
50S...AND LOW TEMPERATURES WILL BE IN THE 30S.
A STORM TRACK LYING ACROSS THE SOUTHERN PLAINS INTO THE GREAT LAKES
WILL SEND A LOW PRESSURE SYSTEM NORTH OF THE AREA MONDAY AND
TUESDAY. THE SYSTEM WILL PROBABLY BE CLOSE ENOUGH TO SEND SOME EXTRA
CLOUDINESS AND PRECIPITATION TO NORTHERN PARTS OF THE FORECAST AREA.
POPS WERE LEFT IN THE SLGT CHC/LOW CHC RANGE ATTM. CONFID IS LIMITED
WITH THE SYSTEM WITH THE LATEST MODELS OFFERING SOMEWHAT DIFFERENT
SOLUTIONS TODAY COMPARED TO YESTERDAY. TEMPERATURES WILL LIKELY BE
TOO WARM TO SUPPORT ANY FROZEN PRECIPITATION WITH THE SYSTEM. A FEW
FLAKES ACROSS THE SOUTHERN POCONOS WOULD NOT BE TOO SURPRISING
THOUGH.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...06Z TAFS ARE A SLY FLOW MIX OF CIGS 400-1400FT...SCT
SHOWERS AND LLWS. A FINE LINE OF SVR TSTMS APPROACHING FROM DCA
AREA (BOWING AT 0545Z) AND CROSSING PARTS OF OUR FCST AREA BETWEEN
07Z-10Z.
AFTER 10Z TODAY...VFR WITH OCNL CIGS 4000-5000 FT AND A GUSTY WSW
WIND 30-40 KNOTS. BRIEF PERIOD OF MVFR CIGS IN THE 13Z-18Z TIME
FRAME POCONOS.
TONIGHT...VFR WITH DIMINISHING W WIND GUSTS TO LESS THAN 25KTS BY
03Z. CIRRUS ARRIVES AFTER 06Z.
OUTLOOK THU-SUN...VFR. GUSTS GENERALLY LESS THAN 20 KNOTS EXCEPT
WNW WIND GUSTS 25 KNOTS DURING THE DAYLIGHT HOURS SATURDAY.
&&
.MARINE...
1130 PM UPDATE...GALE WARNING EXPANDED AND REPLACES PREVIOUS SCA.
ADDED THE SVR TSTM WATCH FOR UPPER DEL BAY AT 1222AM.
OVERNIGHT...MARGINAL S 30-35 KT GUSTS IN PROGRESS. FINE LINE
W CDFNT MIGHT PRODUCE A BRIEF G40 KTS.
WEDNESDAY...WSW WIND GUSTS 35-40 KNOTS SHOULD START AROUND 12Z IN
COOLER DRIER AIR ADVECTION.
WEDNESDAY NIGHT...WNW WINDS DIMINISH BUT GUSTS 35-40 KTS MAY
LINGER IN PORTIONS OF THE OUTER ATLC COASTAL WATERS TIL 05Z.
ANOTHER COLD FRONT IS FORECAST TO CROSS THE WATERS LATE THURSDAY.
WINDS BEHIND THIS FRONT WILL BECOME NW AND COULD GUST TO AROUND 25
KT THURSDAY NIGHT. HIGH PRESSURE THEN WILL MOVE BACK IN TO PROVIDE
US WITH FAIR WEATHER FRIDAY INTO THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
LATEST GUIDANCE INDICATES THAT THERE COULD BE SOME MINOR TIDAL
FLOODING PROBLEMS MAINLY WITH THE AFTERNOON HIGH TIDE ON WEDNESDAY
ALONG CHESAPEAKE BAY AND POSSIBLY ALONG PORTIONS OF DELAWARE BAY.
HOWEVER, IT APPEARS TO BE A MARGINAL EVENT AND WITH CONFIDENCE NOT
VERY HIGH, NO ADVISORIES OR WARNINGS WILL BE ISSUED AT THIS TIME.
AND SINCE WE STILL HAVE ABOUT 24 HOURS BEFORE THE EVENT, WE HAVE
PLENTY OF TIME TO REEVALUATE THE SITUATION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR PAZ054-055-060>062-067>071.
NJ...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR NJZ001-007>010-012>015-017>020-022-025>027.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>452.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-431-
453>455.
&&
SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...DRAG/O'HARA
MARINE...DRAG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 17, 1:53 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 AM EST WED NOV 17 2010
NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-062-069-180700-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-NORTHAMPTON-BUCKS-
153 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ016-021-023-024-180700-
SALEM-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
153 AM EST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY NEAR THE IMMEDIATE COAST. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN
ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER
PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE
MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE
MIDDAY HIGH TIDE CYCLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-180700-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
153 AM EST WED NOV 17 2010
...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN
ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER
PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE
MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE
MIDDAY HIGH TIDE CYCLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ060-061-067-068-070-071-180700-
BERKS-LEHIGH-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
153 AM EST WED NOV 17 2010
...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
WIND ADVISORY.
WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>452-180700-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
153 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-453>455-180700-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
153 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-180700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
153 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 17, 1:11 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EST WED NOV 17 2010
PAZ054-060-170715-
BERKS PA-CARBON PA-
111 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CARBON COUNTIES...
AT 108 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES WEST OF
LEHIGHTON TO 28 MILES WEST OF LANCASTER...MOVING NORTHEAST AT 45
MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 200 AM AND
TRESCKOW AROUND 215 AM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4053 7634 4052 7630 4054 7618 4057 7614
4058 7608 4086 7596 4091 7600 4094 7593
4044 7613 4036 7623 4047 7640 4050 7644
HAYESSpecial weather statement, Nov 17, 1:23 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 AM EST WED NOV 17 2010
PAZ054-060-061-170730-
BERKS PA-CARBON PA-LEHIGH PA-
123 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND LEHIGH
COUNTIES...
AT 118 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 42 MILES WEST OF
LEHIGHTON TO 31 MILES SOUTHWEST OF LANCASTER...MOVING NORTHEAST AT
40 MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 145
AM...WOMELSDORF...PORT CLINTON AROUND 200 AM...WERNERSVILLE...
WEATHERLY AROUND 215 AM...TEMPLE AND SHILLINGTON AROUND 230 AM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4054 7618 4060 7605 4059 7603 4064 7600
4074 7578 4084 7594 4091 7600 4100 7575
4105 7578 4109 7578 4114 7568 4104 7565
4079 7568 4020 7599 4050 7644
HAYESSpecial weather statement, Nov 17, 1:44 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 AM EST WED NOV 17 2010
DEZ001-MDZ008-PAZ060-067-068-070-170745-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
144 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY AND NEW CASTLE COUNTIES...
AT 140 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST
OF LANCASTER TO 22 MILES NORTH OF BALTIMORE TO 12 MILES NORTHEAST OF
BALTIMORE...MOVING NORTHEAST AT 55 MPH. THE THUNDERSTORMS WILL BE
NEAR ROCK SPRINGS...RICHARDSMERE AROUND 200 AM...MOUNT VERNON...
HOMEVILLE AROUND 215 AM...WEST CHESTER...LORANE AROUND 230 AM...
PUGHTOWN AND CHESTER SPRINGS AROUND 245 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3973 7615 3978 7607 3987 7601 3992 7601
4003 7595 4011 7595 4014 7590 4025 7606
4044 7575 4022 7552 3995 7543 3955 7609
3965 7617 3969 7623 3972 7624
HAYESSpecial weather statement, Nov 17, 1:59 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 AM EST WED NOV 17 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021-PAZ067-170800-
CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE BEACHES DE-
GLOUCESTER NJ-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
159 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...CHESTER...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...
SUSSEX AND TALBOT COUNTIES...
AT 154 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
LANCASTER TO 21 MILES SOUTHWEST OF ELKTON TO 11 MILES NORTH OF
CENTERVILLE TO 3 MILES SOUTHWEST OF CENTERVILLE TO 12 MILES SOUTHWEST
OF EASTON...MOVING EAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR
BLAKE...LOMBARD AROUND 215 AM...GLEN WESTOVER...NEWPORT AROUND 230
AM...CARNEYS POINT...PENNS GROVE AROUND 245 AM...DIVIDING CREEK AND
OLIVET AROUND 300 AM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3857 7571 3869 7583 3857 7605 3867 7622
3934 7616 3942 7602 3953 7599 3972 7623
3979 7606 3978 7513 3917 7496 3919 7518
3946 7555 3958 7556 3946 7558 3924 7538
3893 7530 3880 7507 3857 7513
HAYESSpecial weather statement, Nov 17, 2:16 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EST WED NOV 17 2010
PAZ060>062-067>069-170815-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
216 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...
LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...
AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
LANCASTER TO 11 MILES NORTHWEST OF NEWARK TO 4 MILES WEST OF
ELKTON...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
LADENBERG...GLENMOORE AROUND 230 AM...BIRDSBORO...PUGHTOWN AROUND 245
AM...TOPTON...SPRING CITY AROUND 300 AM...SPRING MOUNT AND GERYVILLE
AROUND 315 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4074 7558 4053 7524 4019 7544 3973 7578
3972 7591 3973 7607
HAYESSpecial weather statement, Nov 17, 2:17 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 AM EST WED NOV 17 2010
NJZ008-010-012-170815-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
217 AM EST WED NOV 17 2010
...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MORRIS AND SOMERSET
COUNTIES...
AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING
NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH
PLAINFIELD...NORTH PLAINFIELD AROUND 230 AM...CHATHAM...FLORHAM PARK
AROUND 245 AM...LINCOLN PARK AND PEQUANNOCK TOWNSHIP AROUND 300 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4038 7443 4046 7464 4100 7431 4100 7430
4097 7427 4089 7427 4089 7433 4086 7431
4078 7437 4074 7436 4066 7445 4066 7443
4066 7440 4064 7440 4059 7444 4060 7431
4058 7427
HAYESThunderstorm Wind, New Castle
- When
- November 17, 2:29 AM EST
- Where
- New Castle County, 0.56 mi ESE of Bear
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.627, -75.660
A Skywarn Spotter measured a wind gust of 65 mph during a severe thunderstorm in Bear.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 17, 20103 injured · $327,000 · EF1 · 23 events
- Tornado in Pennsylvania, November 17, 2010$125,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 17, 2010$160,000 · 56 kt wind · 15 events
- Damaging Winds in New Jersey, November 17, 2010$140,000 · 52 kt wind · 8 events
- Strong Wind in New Jersey, November 17, 2010$37,000 · 21 events
- Strong Wind in Vermont, November 17, 2010$50,000 · 5 events
- Tornado and Damaging Winds in New York, November 17, 2010$6,000 · EF1 · 5 events
- High Wind and Strong Wind in New Mexico, November 17, 2010$30,000 · 53 kt wind · 4 events
- Dense Fog in Illinois, November 17, 201019 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 17, 201050 kt wind · 15 events
- Strong Wind in Massachusetts, November 17, 2010$16,000 · 4 events
- Damaging Winds in Pennsylvania, November 17, 2010$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266715.